Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 428, NWS Blacksburg, VA

July 13, 2011Surry County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2011, 2:57 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 2:57 PM EDT (18:57 UTC)
Expired
Jul 13, 2011, 3:44 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:57 PM EDTTSTM WND DMG1 Nw Yadkinville, NCTHE YADKIN COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN DOWN NEAR THE CAMPUS OF THE SURRY COMMUNITY COLLEGE ON HWY 601.
Jul 13, 3:10 PM EDTTSTM WND DMGSe Boonville, NCSEVERAL TREES AND LARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:21 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS51 KRNK 131857
SVRRNK
NCC171-197-132000-
/O.NEW.KRNK.SV.W.0428.110713T1857Z-110713T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT.

* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOONVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEBO...
  YADKINVILLE...
  SHACKTOWN...
  ENON...
  HUNTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3605 8075 3617 8088 3637 8070 3624 8044
      3623 8043 3614 8044 3611 8046 3610 8050
      3604 8050
TIME...MOT...LOC 1857Z 309DEG 28KT 3619 8068

$$

16
2 follow-up statements
329 
WWUS51 KRNK 131921
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUL 13 2011

NCC171-131930-
/O.CAN.KRNK.SV.W.0428.000000T0000Z-110713T2000Z/
SURRY NC-
321 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SURRY COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3605 8075 3610 8080 3627 8059 3624 8044
      3623 8043 3614 8044 3611 8046 3610 8050
      3604 8050
TIME...MOT...LOC 1920Z 310DEG 19KT 3608 8057

$$

NCC197-132000-
/O.CON.KRNK.SV.W.0428.000000T0000Z-110713T2000Z/
YADKIN NC-
321 PM EDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR YADKIN COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SHACKTOWN...OR 6 MILES SOUTHEAST OF YADKINVILLE...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHACKTOWN...
  HUNTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3605 8075 3610 8080 3627 8059 3624 8044
      3623 8043 3614 8044 3611 8046 3610 8050
      3604 8050
TIME...MOT...LOC 1920Z 310DEG 19KT 3608 8057

$$

16
585 
WWUS51 KRNK 131944
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED JUL 13 2011

NCC197-131954-
/O.CAN.KRNK.SV.W.0428.000000T0000Z-110713T2000Z/
YADKIN NC-
344 PM EDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3605 8075 3610 8080 3627 8059 3624 8044
      3623 8043 3614 8044 3611 8046 3610 8050
      3604 8050
TIME...MOT...LOC 1944Z 310DEG 19KT 3600 8045

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 13, 2:45 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT WED JUL 13 2011

.SYNOPSIS...
A COLD FRONT ACROSS NORTHERN WEST VIRGINIA WILL MOVE SOUTHEAST
ACROSS THE AREA THIS EVENING. COOLER AND LESS HUMID AIR WILL
WORK INTO THE REGION FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
EASTERN PORTIONS OF THE CWA. MAIN THREAT IS DAMAGING WINDS AND
VERY HEAVY DOWNPOURS FROM THE STRONGER STORMS. DISORGANIZED
CONVECTION IS MOVING EASTWARD INTO THE FOOTHILLS AND
PIEDMONT...BUT MAY ORGANIZE INTO A LINE. ANOTHER LINE IS
DEVELOPING ALONG THE SFC COLD FRONT ACROSS NRN VA.

AS OF 1130 AM...SHOWERS MOVG INTO FAR SW VA ARE DEVELOPING INTO A
PRE- FRONTAL LINE...AND IT APPEARS THIS LINE WILL MOVE ACROSS THE
WRN CWA FROM THE NRV AND SW MTNS OF VA...INTO THE NC MTNS. DID A
QUICK UPDATE TO RAISE POPS AND CLOUD COVER...AND LOWERED MAX TEMPS
MAINLY MTNS AND FOOTHILLS. AS THE LINE MOVES SOUTHWARD INTO THE NC
FOOTHILLS/PIEDMONT AND PERHAPS SOUTHSIDE VA LATER THIS
AFTERNOON...IT COULD TAP INTO CAPES OF 3000+ J/KG AND PRODUCE
STRONG STORMS- WILL HAVE TO BE WATCHED.

AS OF 1030 AM...COLD FRONT REMAINS NORTH OF THE AREA ACROSS
NRN WV AND SRN PA. HOWEVER...WATER VAPOR LOOP SHOWS A GOOD PUSH OF
DRIER AIR ACROSS THE GREAT LAKES AND ENTERING NRN OHIO AND PA AT
THIS TIME. FRONT SHOULD BEGIN MOVG SOUTHWARD...AND TIMING OF LATE
AFTERNOON INTO THIS EVENING FOR THE FORECAST AREA STILL LOOKS
GOOD. CURRENT RADAR SHOWS A PERSISTENT AREA OF SHOWERS WELL AHEAD
OF THE SFC FRONT OVER EASTERN KY/FAR SW VA MOVG SLOWLY EASTWARD.
THESE WILL MOST LIKELY WEAKEN REST OF THE MORNING...BUT LEAVE A
BOUNDARY IN THE MTNS. 12Z SOUNDINGS AT RNK AND GSO SHOW DEEP
MOISTURE...BUT ALSO A WARM LAYER REMAINING AROUND 800 MBS...WHICH
KEPT US CAPPED YESTERDAY. THINK THAT LOW LEVEL CONVERGENCE ALONG
AND AHEAD OF THE FRONT WILL BE SUFFICIENT TO PRODUCE SOME DEEP
CONVECTION TODAY THOUGH...AND WITH A WEST TO NORTHWEST FLOW AHEAD
OF THE FRONT ACROSS THE FORECAST AREA...BEST CHCS SHOULD BE IN THE
MTNS. SFC DEWPOINTS REMAIN IN THE LOWER 70S...AND HEATING INTO THE
MID TO UPPER 80S MTNS AND LOWER TO MID 90S FOOTHILLS AND PIEDMONT
WILL PRODUCE HIGH SFC BASED INSTABILITY WITH CAPES ABOVE 3000
J/KG. HOWEVER...SHEAR IS EVEN WEAKER THAN YESTERDAY...SO PULSE
STRONG STORMS ARE A POSSIBILITY.

CHANGES TO THE FORECAST WERE TO RAISE POPS SOME IN THE MTNS...BUT
KEEPING THEM BELOW 60 PCT AT THIS TIME. THEY MAY NEED TO BE RAISED
FOR PARTS OF THE MTNS LATER. I ALSO RAISED POPS A BIT EAST OF THE
MTNS...SO THAT ALL AREAS HAD AT LEAST AN HOUR OR TWO OF LOW CHC
POPS. FINALLY...I RAISED MAX TEMPS A FEW DEGREES IN THE PIEDMONT.

PREVIOUS DISCUSSION...
FRONT STARTS NORTH OF THE COUNTY WARNING AREA THIS MORNING.
SURFACE AND LOW LEVEL WINDS START OUT FROM THE NORTHWEST TODAY
THEN BECOME NORTH TO NORTHEAST TONIGHT. LOWER SURFACE DEW POINTS
COME IN SLIGHTLY SLOWER THAN THE WIND SHIFT WITH THE BEST PUSH OF
DRIER AIR AFTER MIDNIGHT TONIGHT.

MODELS WERE SHOWING THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS
TOADY WOULD BE IN THE SOUTHWEST COUNTY WARNING AREA BUT CANNOT
RULE OUT STORMS ANYWHERE SOUTH OF THE FRONT. NORTHWEST WINDS WILL
FAVOR STORMS IN THE MOUNTAINS AND SHOULD SUPPRESS PRECIPITATION IN
THE VIRGINIA AND NORTH CAROLINA FOOTHILLS. REMNANT OUTFLOW
BOUNDARIES FROM WEAKENING STORMS IN THE TENNESSEE VALLEY MAY ALSO
BE A TRIGGER FOR THUNDERSTORMS THIS AFTERNOON.

EVEN WITH DEBRIS CLOUDS COMING IN FROM THE WEST THIS
MORNING...EXPECT ENOUGH SUN TO BRING TEMPERATURES BACK INTO THE
90S EAST OF THE BLUE RIDGE TODAY. STAYED CLOSE TO MAV/MET GUIDANCE
FOR LOWS TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
CLOSED UPPER HIGH OVER THE GULF COAST STATES WILL RETROGRADE BACK
TO THE SOUTH CENTRAL CONUS OVER THE NEXT FEW DAYS. THIS WILL ALLOW
A COLD FRONT TO PASS THROUGH THE CWA INTO THE CAROLINAS...AND THE
CENTER OF HIGH PRESSURE BEHIND IT WILL SETTLE INTO THE WESTERN
ATLANTIC EVENTUALLY. THE SE TO E FLOW AROUND THE SURFACE HIGH
PRESSURE WILL CREATE A PATTERN MORE USUAL IN THE SPRING AND FALL
THAN IN THE SUMMER. THIS UPSLOPE FLOW ALONG THE MOUNTAINS OF NW NC
SHOULD PRODUCE DAILY SCATTERED SHWS AND STORMS. FURTHER
NORTH...MUCH DRIER AIR WITH DEWPOINTS ACTUALLY INTO THE UPPER 50S
AND NO TRIGGER SHOULD STUNT MUCH STORM DEVELOPMENT EXCEPT FOR THE
EXTREME SW...BUT THERE WILL BE ENOUGH MOISTURE ESPECIALLY AT NIGHT
TO PRODUCE STRATUS. BY FRIDAY AND SATURDAY...H85 TEMPS AROUND +15C
AND CLOUD COVER COULD VERY WELL KEEP TEMPS FROM REACHING 80F IN
THE SW.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE UPPER LEVEL RIDGE WILL MOVE OVER THE CENTRAL USA ON FRIDAY AND
MAY REMAIN THERE UNTIL EARLY NEXT WEEK. WITH THE POSITION OF THIS
RIDGE...ANY SIGNIFICANT WEATHER FEATURES WILL HAVE TO COME THE GREAT
LAKE REGION. MODEL NOT SHOWING MUCH...BUT AT SOMETIME DURING THE
PERIOD...A MESOSCALE COMPLEX OR FRONT COULD MOVE INTO THE REGION.

AT LEAST THOUGH THE WEEKEND...OUR WEATHER WILL BE ASSOCIATED WITH
EASTERLY FLOW AND MOISTURE FROM THE ATLANTIC. SURFACE HIGH PRESSURE
MOVING OFF THE MID ATLANTIC COAST WILL KEEP TEMPERATURES COOL AND
NEAR NORMAL INTO THE WEEKEND. THE CHANCES FOR RAIN SHOWERS ARE LOW
AND SHOULD BE CONFIDED TO THE EASTERN SLOPES OF THE SOUTHERN BLUE
RIDGE. WEAKNESS IN THE WEDGE AND A POSSIBLE BOUNDARY WILL BE OVER
SOUTHWESTERN VIRGINIA...SO THERE IS A LOW CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON.

THE UPPER LEVEL RIDGE WILL KEEP THE VERY HOT TEMPERATURES ACROSS THE
CENTRAL USA. TROUGHINESS AND EASTERLY FLOW ALONG THE EAST COAST WILL
KEEP TEMPERATURES SEASONAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED TSTMS HAVE DEVELOPED ALONG THE FOOTHILLS OF SW VA AND
NW NC AND WILL BE MOVG EASTWARD INTO THE PIEDMONT. ANOTHER LINE OF
STORMS HAS DEVELOPED ALONG THE SFC COLD FRONT IN NRN VA AND
EASTERN WV. AIRPORTS MOST LIKELY TO BE AFFECTED INCLUDE LYH AND
DAN. STORMS THIS AFTERNOON INTO EARLY EVENING MAY HAVE STRONG
WINDS AND WILL LIKELY HAVE VERY HEAVY RAIN. COLD FRONT WILL MOVE
THROUGH THE AREA THIS EVENING...ENDING THE THREAT OF STORMS.

NE LOW LEVEL FLOW BEHIND THE FRONT WILL LIKELY BRING MVFR
CIGS/VSBYS TO THE MTNS OVERNIGHT TOWARD MORNING. THESE LOWER CIGS
WILL ONLY SLOWLY LIFT DURING THE DAY THURSDAY.

THE FRONT PUSHES FURTHER SOUTH WITH DRIER WEATHER AND VFR
CONDITIONS EXPECTED ALL AREAS BY THURSDAY AFTERNOON. A RETURN
FLOW OF MOISTURE ON FRIDAY INTO THE WEEKEND WILL BRING MORE
SCATTERED MAINLY AFTERNOON AND EVENING TSTMS TO THE AREA.

&&

.CLIMATE...
WARMEST LOWS TEMPERATURE RECORDS JULY 13.

          WED/JUL 13
ROANOKE    74/1915
LYNCHBURG  73/1937
DANVILLE   74/1992
BLACKSBURG 67/2005
BLUEFIELD  70/2006

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/JJ
SHORT TERM...KM
LONG TERM...RCS
AVIATION...AMS/JJ
CLIMATE...
Hazardous weather outlook, Jul 13, 6:53 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 AM EDT WED JUL 13 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-141100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
653 AM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. DAMAGING WINDS AND HEAVY RAIN WILL BE THE
MAIN THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 2:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT WED JUL 13 2011

VAZ034-045-058-059-131945-
BEDFORD VA-CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
244 PM EDT WED JUL 13 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL...CHARLOTTE
AND HALIFAX COUNTIES...

AT 240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
RUSTBURG...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR LONG ISLAND AROUND 255 PM...BROOKNEAL AROUND
325 PM...WREN AROUND 340 PM AND ASPEN AROUND 345 PM.

LAT...LON 3686 7886 3703 7910 3706 7909 3707 7911
      3709 7912 3707 7916 3712 7921 3712 7923
      3726 7943 3739 7932 3709 7868

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:32 PM EDTSevere Thunderstorm WarningRNKWilkes58 min
Jul 13, 2:02 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin58 min
Jul 13, 2:05 PM EDTFlash Flood WarningRNKWilkes4 hr
Jul 13, 2:29 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.